Hide This

FREEHER HealthToolkit

HER Health Toolkit

Sign up for EmpowHER updates and you'll receive our
FREE HER Health Toolkit

Fibromyalgia

Get Email Updates

Related Checklists

Fibromyalgia Guide

Susan Cody HERWriter Guide

Have a question? We're here to help. Ask the Community.

ASK

Health Newsletter

Receive the latest and greatest in women's health and wellness from EmpowHER - for free!

ask: How long does Effexor RX take to withdraw from?

By Gbear
 
Rate This

I started going thru withdrawal slowly as per GP advice but it was horrendous so she told me to just quit cold turkey.....it has now been over a month since I quit but I am still having the woozy head.....how much longer will this go on for?? It is horrible :( *I was prescribed effexor for fibromyalgia

Add a Comment3 Comments

Gbear

Hi Susan & Daisy, Thank you both for your replies.

My doctor had me taking my dose (150mg) every other day. I did this for about 3 weeks, and I started told her how bad the withdrawals were so she told me that I may as well just stop taking them altogether and get it done with because she wants to try me on something else. It has now been a month cold turkey and I haven't been back to the doctors....and I'm not sure I want to lol Not once did she ever tell me that this drug is tricky to get off, not once ....and even when she first said about withdrawing slowly she still did not mention any side effects and the next time I was in to see her (for something unrelated) I told her about it and she said "oh yes, I have had a few patients say that" as if I had just told her that ice cream gives me a headache! So....I think a new doctor is in order as there are a few things I am unhappy with not just the lack of care and info given to me in this situation.

Thanks again I will let you all know how I go :)

February 13, 2013 - 2:30pm
Susan Cody HERWriter Guide

Hi Gbear

Just to add - this medication is not to be stopped cold turkey - as Daisy said, it's can be dangerous. I'm really surprised your doctor advised this. I quit a medication like this cold turkey and it was absolutely horrendous and my doctor said I should have contacted her and never done it.

You need to wean off this very slowly - this my doctor recommended an 8 week withdrawal recently (for Effexor, I take it seasonally), to begin in March. And I am on the lowest dose.

I would also recommend you call to make sure you're ok. Cold turkey can take 4-6 weeks. It took me 5 weeks of the most dreadful side effects - never again! If you are down to "just" feeling not yourself, you likely only have another week or two to go but please put a call in nonetheless.

Let us know an update when you can!

Susan

February 13, 2013 - 2:03pm
EmpowHER Guest
Anonymous

Hi Gbear,

Welcome to EmpowHER.  Stopping any SSRI's cold turkey can cause many symptoms.  It's important to let your doctor know how you feel since you stopped taking this medication.  

Best,

Daisy

February 13, 2013 - 5:45am
Image CAPTCHA
Enter the characters shown in the image.
By submitting this form, you agree to EmpowHER's terms of service and privacy policy

All user-generated information on this site is the opinion of its author only and is not a substitute for medical advice or treatment for any medical conditions. Members and guests are responsible for their own posts and the potential consequences of those posts detailed in our Terms of Service.

Improved

1890 Health

Changed

781 Lives

Saved

651 Lives
10 lives impacted in the last 24 hrs Learn More

Take Our Featured Health Poll

Do your teens have their own cellphones?:
View Results